Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 439, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 14, 2001, 5:44 PM CDT for Love County, Oklahoma. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 14, 2001, 5:44 PM CDT (22:44 UTC)
- Expired
- Jun 14, 2001, 6:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Love County, OK
The radar
The Norman radar (KTLX), 153 km from the middle of the area, began a volume at 22:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 2:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 10.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2858 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 638 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 77 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOUN 142244
SVROKC
OKC085-142315-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
544 PM CDT THU JUN 14 2001
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LOVE COUNTY IN SOUTHERN OKLAHOMA
* UNTIL 615 PM CDT
* AT 544 PM CDT...DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM
OVER MARIETTA...MOVING EAST AT 35 TO 40 MPH.
* LOCATIONS IN THE WARNING INCLUDE BURNEYVILLE...MARIETTA...OVERBROOK
AND THACKERVILLE
WIND GUSTS UP TO 65 MPH ARE LIKELY AND HAIL UP TO THE SIZE OF DIMES
IS POSSIBLE WITH THIS SEVERE THUNDERSTORM.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
LAT...LON 3407 9727 3390 9731 3374 9712 3391 9699
3406 9699
MILLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 3:17 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 14, 3:17 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 317 PM CDT THU JUN 14 2001 COLD FRONT/SURFACE BOUNDARY CURRENTLY RUNS FROM CHANDLER SOUTHWEST TO NEAR WICHITA FALLS. EXPECT THUNDERSTORMS TO INTENSIFY AS THEY MOVE FARTHER EAST INTO SOUTH CENTRAL AND SOUTHEAST OKLAHOMA LATER THIS AFTERNOON AND EVENING WHERE TEMPERATURES HAVE WARMED INTO THE UPPER 80S AND LOWER 90S. REFER TO SWODY1 AND MCDS ON MORE DETAILS OF SEVERE WEATHER POTENTIAL. 12Z ETA-KF HAS DONE FAIRLY NICE JOB ON SPATIAL AND TEMPORAL ASPECTS OF CONVECTION TODAY. EXPECT AS MAIN TROUGH AND SHORTWAVE PUSH OUT THAT BROKEN LINE OF STORMS WILL CONTINUE TO FILL. THINK THAT STORMS SHOULD MOVE FAST ENOUGH EAST THAT TRAINING AND POTENTIAL FLOODING SHOULD BE LOW. FFG ACROSS SOUTH CENTRAL AND SOUTHEAST ARE ROUGHLY 3-4 INCHES IN A 3 HOUR PERIOD. WITH COOLER AND DRIER AIR MASS IN PLACE TONIGHT...ESPECIALLY ACROSS THE WESTERN COUNTIES TEMPERATURES WILL COOL DOWN NICELY. WILL GENERALLY GO WITH OR SLIGHTLY BELOW GUIDANCE FOR LOWS TONIGHT. CONVECTION ALONG FRONT TONIGHT SHOULD PUSH SURFACE BOUNDARY EAST AND SOUTH OF FA SO WILL GO WITH A DRY FORECAST FOR FRIDAY. FULL SUN AND DRIER AIRMASS SHOULD ALLOW FOR TEMPERATURES TO WARM TO NEAR GUIDANCE NUMBERS FOR FRIDAY. IN EXTENDED FORECAST...MODELS FAIRLY CONSISTENT IN BUILDING UPPER RIDGE OVER AREA FOR THE WEEKEND. FAST MOVING WAVE IN ZONAL FLOW TO OUR NORTH WILL HELP PUSH ANOTHER FRONTAL BOUNDARY TOWARD THE NORTHERN PART OF CWA SATURDAY BUT SHOULD REMAIN ACROSS KANSAS. REST OF WEEKEND INTO MIDDLE PART OF NEXT WEEK SHOULD REMAIN WARM TO HOT AND DRY. MRF SHOWS ANOTHER FRONT APPROACHING AREA AROUND THURSDAY SO MIGHT ADD IN SOME SLIGHT POPS TO ACCOUNT FOR THIS. FCSTID = 6 OKC 60 87 65 89 / 40 0 0 10 HBR 55 88 64 91 / 0 0 0 0 SPS 60 88 64 91 / 20 0 0 0 GAG 49 88 61 90 / 0 0 0 10 PNC 59 86 65 90 / 20 0 0 10 DUA 64 85 67 88 / 80 10 0 10 .OUN... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jun 14, 2:46 PM CDT, 2 hours 58 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
246 PM CDT THU JUN 14 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0206 PM WICHITA FALLS TX .88 INCH HAIL
06/14/01 WICHITA REPORTED BY AMATEUR
RADIO OPERATOR ON THE
SOUTH SIDE OF THE CITY
0235 PM JOLLY TX .75 INCH HAIL
06/14/01 CLAY AMATEUR RADIO REPORT
0245 PM PIEDMONT OK 1.00 INCH HAIL
06/14/01 CANADIAN REPORTED BY PIEDMONT PD
0245 PM PIEDMONT OK 1.25 INCH HAIL
06/14/01 CANADIAN HAIL COVERING THE GROUND
REPORTED BY LOCAL MEDIA
0245 PM PIEDMONT OK 1.75 INCH HAIL
06/14/01 CANADIAN RELAYED BY OKLAHOMA
COUNTY EOC
KT
YLocal storm report, Jun 14, 3:16 PM CDT, 2 hours 28 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
316 PM CDT THU JUN 14 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0315 PM 3 NW SUGDEN OK 1.75 INCH HAIL
06/14/01 JEFFERSON REPORTED BY COUNTY
EOC
KTLocal storm report, Jun 14, 3:50 PM CDT, 1 hour 54 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT THU JUN 14 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM 10 E WAURIKA OK .75 INCH HAIL
06/14/01 JEFFERSON PUBLIC REPORT
KTLocal storm report, Jun 14, 3:57 PM CDT, 1 hour 47 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
357 PM CDT THU JUN 14 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0350 PM JOUY TX .75 INCH HAIL
06/14/01 CLAY AMATEUR RADIO REPORT
KTLocal storm report, Jun 14, 4:35 PM CDT, 1 hour 9 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
435 PM CDT THU JUN 14 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0434 PM 3 WNW WILSON OK .75 INCH HAIL
06/14/01 CARTER PUBLIC REPORT
KTLocal storm report, Jun 14, 5:10 PM CDT, 34 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
510 PM CDT THU JUN 14 2001
TIME (CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0509 PM DO&UGHERTY OK .88 INCH HAIL
06/14/01 MURRAY PUBLIC REPORT
KTThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 48 min |
| Jun 14, 9:37 AM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 23 min |
| Jun 14, 11:20 AM CDT | Severe Thunderstorm Warning | OUN | Kay | 40 min |
| Jun 14, 12:25 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 65 min |
| Jun 14, 12:45 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 45 min |
| Jun 14, 1:28 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Stephens | 62 min |
| Jun 14, 2:07 PM CDT | Severe Thunderstorm Warning | OUN | Canadian | 38 min |
| Jun 14, 2:27 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 63 min |
| Jun 14, 2:47 PM CDT | Severe Thunderstorm Warning | OUN | Logan | 43 min |
| Jun 14, 2:52 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 38 min |
| Jun 14, 3:26 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 49 min |
| Jun 14, 4:13 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 62 min |
| Jun 14, 4:57 PM CDT | Severe Thunderstorm Warning | OUN | Murray | 33 min |
| Jun 14, 5:22 PM CDT | Severe Thunderstorm Warning | OUN | Johnston | 38 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.